Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 6, NWS Los Angeles, CA

March 15, 2026Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this beach hazards statement at Mar 15, 2026, 1:05 PM PDT for Los Angeles County, Ventura County, California. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 1:05 PM PDT (20:05 UTC)
Expired
Mar 17, 2026, 4:07 PM PDT
In force
51 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WHUS46 KLOX 152005
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
105 PM PDT Sun Mar 15 2026

CAZ354-362-366-190600-
/O.NEW.KLOX.BH.S.0006.260315T2005Z-260319T0600Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
105 PM PDT Sun Mar 15 2026

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
2 follow-up statements
832 
WHUS46 KLOX 170914
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
214 AM PDT Tue Mar 17 2026

CAZ354-362-366-171715-
/O.CON.KLOX.BH.S.0006.000000T0000Z-260319T0600Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
214 AM PDT Tue Mar 17 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

Hall
523 
WHUS46 KLOX 172307
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
407 PM PDT Tue Mar 17 2026

CAZ354-362-366-180015-
/O.CAN.KLOX.BH.S.0006.000000T0000Z-260319T0600Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
407 PM PDT Tue Mar 17 2026

...BEACH HAZARDS STATEMENT IS CANCELLED...

Dangerous rip currents can occur anywhere, but the risk is no 
longer elevated above normal. Always swim near a lifeguard.

$$

RK

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 15, 8:25 AM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 15, 8:25 AM PDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
825 AM PDT Sun Mar 15 2026

.SYNOPSIS...14/1140 PM.

A significant heat wave will kick off today, peak next Tuesday
and Wednesday, and then continue through Friday. MODERATE to HIGH
heat impacts will occur each day Monday through Friday.

&&

.SHORT TERM (TDY-TUE)...15/821 AM.

***UPDATE***

Latest satellite and surface observations indicate some stratus
and patchy dense fog across the coastal plain and the San Gabriel
Valley with clear skies elsewhere. Current sounding data
indicates marine inversion AOB 1000 feet in depth. Some northerly
winds, gusting 25-35 MPH, are observed across the mountains.

Forecast-wise for the immediate short term, no significant issues
are expected. Admittedly, stratus/fog is a bit more widespread
this morning than I was expecting yesterday. That being said,
stratus and fog should dissipate by the afternoon with sunny skies
for all areas. Given this more extensive marine push this
morning, coastal temperatures will likely be a bit cooler than
forecast early. So, have "knocked" them down a couple of degrees
today which matches the trends shown by TEMP STUDY. Inland areas,
away from the marine layer, should bump up a few degrees today. As
for winds, the northerly winds will continue through the day, but
speeds will remain below advisory levels.

Overall, current forecast has good handle on the immediate short
term. Other than the previously mentioned tweaks to coastal
temperatures, no updates, significant or otherwise, are
anticipated. For the afternoon forecast suite, attention still
remain laser-focused on a historic heat event this week for the
entire area.

***From Previous Discussion***

The heat wave will start off with...Marine Layer? Indeed - a 500
ft deep marine propelled by an eddy has brought low clouds, fog
and patchy dense fog the csts all the way to the city of SBA.
Some low clouds will also infiltrate into the San Gabriel Vly.
Increasing offshore flow (2 to 4 mb from the N and E) will make
quick work of the clouds and skies should be sunny from mid
morning on. The offshore flow will generate some NE winds esp
across the Central Coast, while there will be local advisory level
gusts the bulk of the winds will come in just below advisory
levels. Meanwhile at the upper levels an east PAC upper high will
begin to approach the coast and hgts will rise 586 dam. These hgts
and the offshore flow will combine with the sunny skies to bring 4
to 8 locally 10 degrees of warming to the csts and vlys. The
interior will only see 1 or 2 degrees of warming. The beaches will
remain fairly cool with highs in the lower 70s, but the rest of
the cstl areas will be in the mid 70s to mid 80s. The Vlys will
soar into the upper 80s to mid 90s. These temperatures, while very
warm, do not quite meet heat advisory criteria (people working or
playing outdoors should still be mindful of heat stress).

The upper high moves closer to the cst on Monday and hgts rise to
588 dam. Offshore flow continues (the same 2 to 4 mb but reversed
with the stronger component coming from the east). Look for 4 to 8
degrees of warming. This warming coupled with warmer than normal
overnight low will bring moderate heat danger to all of the csts
and vlys. Because of this a HEAT ADVISORY has been issued for
those areas. People outside and in houses without air conditioning
should take precautions to prevent heat related illness.

Tuesday and Wednesday will be the hottest days of this historic
heat event. Hgts will climb to at least 591 dam which would tie
the all time hgt value for March. There will be about three mb
offshore flow from the N and E. This will bring 3 to 6 degrees of
warming to the csts to all areas. This will bring cstl temps into
the upper 80s and 90s (some beaches may only reach the lower 80s)
while the vlys sizzle up to the upper 90s to 103 degrees. About 20
percent of the ensemble solutions show temps a couple of degrees
warmer than this forecast. These max temps are 20 to 30 degrees
warmer than normal and stand a good chance of setting not only
daily records but monthly records as well. Wednesday will see
little change in temps except for some cooling at the beaches. An
EXTREME HEAT WATCH is in currently in effect, but this will likely
be upgraded this afternoon to warnings after inter office
coordination.

BOTTOM LINE...If you or someone you know is at risk for heat
related problems you should make cooling plans today or Monday.

.LONG TERM (WED-SAT)...15/207 AM.

There will be little change in the synoptic features on Thursday
and max and min temps will remain very close to the record values
of Tue and Wed. On Friday the upper high shifts a little to the SE
and hgts fall some. This will also move the area of maximum
synoptic subsidence (and thus compressional heating) away from
the fcst area. In addition the offshore flow will weaken some.
These items will all add up to 2 to 4 degrees of cooling. This
cooling will not be enough to offset the dangerous heat. The
EXTREME HEAT WATCHES do continue through Friday evening and will
very likely be converted to warnings with the afternoon forecast
package.

Another 2 to 4 degrees of cooling on Saturday should be enough to
eliminate the warning level heat risk but the vlys will likely
still need heat advisories.

Given the unprecedented length and magnitude of this extreme heat
wave, heat stress will be a real threat each day, especially in
areas that aren't used to the heat, like the coastal areas, where
people may not have methods to cool off their homes. Try to
complete outdoor activities early in the day or in the evening,
and don't leave people or pets in cars.

Long range AI mdls are mostly dry through the 28th, but they do
show increasing chances rain over the north half of the state and
a chc of light showers over portions of SoCal on the 25th or 26th.

&&

.AVIATION...15/1013Z.

At 0845Z at KLAX, the marine layer was 1000 ft deep. The top of
the inversion was at 1800 ft with a temperature of 19 C.

High confidence in TAFs for KPRB, KSBP, KSMX, KBUR, KVNY, KPMD and
KWJF.

Moderate confidence in the remainder of the TAFs through 18Z then
high confidence. Flight cat transitions could be off by +/- 2
hours.

KLAX...Moderate confidence in TAF through 18Z due to +/- 2 hour
potential timing differences of flight cat changes. Good confidence
in TAF from 18Z-04Z followed by moderate confidence with timing
of return of low clouds and a 30 percent chc of no low clouds at
all. Good confidence that any east wind component will be below 7
kts.

KBUR...High confidence in VFR TAF.

&&

.MARINE...15/1201 AM.

Small Craft Advisory (SCA) conditions will linger into late Sunday
night across the Outer Waters. Thereafter, conditions will likely
remain benign through at least mid-week. Moderate chances for SCA
winds starting Thursday or Friday across the northern waters.

For the Inner waters along the Central Coast, localized SCA level
NW winds likely south of Port San Luis Sunday afternoon into the
early evening hours. Otherwise, conditions are expected to remain
benign through at least mid-week.

Inside the Southern California Bight, conditions are expected to
remain below SCA levels for the foreseeable future.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory remains in effect from 10 AM to 8 PM PDT Monday
      for zones 87-88-340>342-345>358-362-366>376-378>380-548. (See LAXNPWLOX).
     Extreme Heat Watch in effect from Monday evening through
      Friday evening for zones
      87-88-340>342-345>358-362-366>376-378>380-548>550. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT this afternoon
      for zone 676. (See LAXMWWLOX).

&&

PUBLIC...Rorke/Thompson
AVIATION...Rorke
MARINE...Black
SYNOPSIS...RAT/CC

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:49 PM PDTSmall Craft AdvisoryLOX26 hr
Mar 15, 11:55 AM PDTHeat AdvisoryLOXSan Luis Obispo, Santa Barbara5 days
Mar 15, 11:55 AM PDTExtreme Heat WarningLOXLos Angeles, San Luis Obispo, Santa Barbara, Ventura5 days

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.